Alert archive / Arizona / Special Weather Statements in 2011
Special Weather Statement, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this special weather statement at Sep 12, 2011, 2:21 AM MST. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2011, 2:21 AM MST (09:21 UTC)
- Expired
- Sep 12, 2011, 2:30 AM MST
- In force
- 9 min
- Issued by
- NWS Flagstaff, AZ
The radar
The Flagstaff radar (KFSX), 91 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 9.4 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 119 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1196 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
650 WWUS85 KFGZ 120921 SPSFGZ SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 221 AM MST MON SEP 12 2011 AZZ015-120930- COCONINO AZ- 221 AM MST MON SEP 12 2011 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA UNTIL 230 AM MST AT 215 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS MOVING OVER THE SCHULTZ BURN SITE...MOVING NORTHEAST AT 15 MPH. AUTOMATED GAGES ON THE BURN SITE INDICATE THAT UP TO ONE-HALF INCH OF RAIN HAS FALLEN IN THE PAST HALF HOUR. NO FLOODING IS EXPECTED AT THIS TIME BUT WASHES AND STREAMS MAY HAVE INCREASED FLOW FOR THE NEXT HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AND BURNED AREAS. && LAT...LON 3536 11151 3524 11157 3532 11168 3540 11160 TIME...MOT...LOC 0920Z 225DEG 2KT 3535 11157 $$ DB
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this special weather statement went out at Sep 11, 8:59 PM MST, 5 hours 22 minutes earlier.
Area forecast discussion, Sep 11, 8:59 PM MST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 859 PM MST SUN SEP 11 2011 .SYNOPSIS...A LOW PRESSURE SYSTEM OVER THE SOUTHWESTERN STATES WILL BRING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY. STORMS TODAY MAY PRODUCE LOCALLY HEAVY RAIN AND HAIL. COOLER THAN NORMAL TEMPERATURES WILL CONTINUE. && .DISCUSSION...THUNDERSTORMS HAVE BEEN GENERALLY DECREASING IN COVERAGE AND INTENSITY SO FAR THIS EVENING. STILL...SHOWERS WILL CONTINUE INTO THE NIGHT FOR MANY LOCATIONS. POP GRIDS AND FORECAST AS A WHOLE SEEM TO BE IN RATHER GOOD SHAPE...WITH NO MAJOR UPDATES PLANNED IN THE NEAR TERM. && .PREV DISCUSSION /220 PM MST/...A CUTOFF LOW WAS LOCATED OVER SOUTHERN CALIFORNIA THIS AFTERNOON...WITH EMBEDDED DISTURBANCES ROTATING THROUGH THE LOW MAKING IT HARD TO PINPOINT THE LOW CENTER. ONE DISTURBANCE AND ITS ASSOCIATED MID-LEVEL WIND SPEED MAX IS AFFECTING MUCH OF NORTHERN ARIZONA THIS AFTERNOON AND WILL CONTINUE TO DO SO WELL INTO THIS EVENING. SCATTERED TO NUMEROUS THUNDERSTORMS HAVE DEVELOPED...MOST WIDESPREAD OVER YAVAPAI AND COCONINO COUNTIES. WITH THE INCREASED VERTICAL WIND SHEAR AND SUFFICIENT CAPE...SOME OF THE STORMS HAVE BECOME STRONG OR SEVERE...WITH LARGE HAIL...STRONG POSSIBLY DAMAGING WINDS...AND FREQUENT LIGHTNING. THERE IS ALSO A RISK OF LOCALIZED FLASH FLOODING DUE TO THE INTENSITY OF THE RAINFALL. RAIN CHANCES WERE INCREASED FOR THE OVERNIGHT PERIOD TONIGHT. MONDAY THROUGH WEDNESDAY...GENERAL MODEL AGREEMENT THAT THE CLOSED LOW WILL MOVE SLOWLY TOWARD ARIZONA DURING THIS TIME FRAME...WITH THE LOW CENTER REACHING NORTHERN AZ TUESDAY NIGHT INTO WEDNESDAY. MOISTURE WILL LINGER OVER ARIZONA AND SHOULD BE SUFFICIENT FOR A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. WITH AT LEAST WEAK WIND SHEAR CONTINUING AND COOL TEMPERATURES AT THE MID LEVELS...STORM CHANCES WERE RAISED WITH THE LATEST FORECAST PACKAGE. THERE IS ALSO A CHANCE OF ADDITIONAL STRONG STORMS AT SOME POINT...THE BEST LIKELIHOOD APPEARS TO BE TUESDAY AFTERNOON THROUGH TUESDAY NIGHT AT THIS TIME. THURSDAY AND BEYOND...THE UPPER LOW WILL CROSS ARIZONA AND MOVE EASTWARD. WE WILL KEEP A SLIGHT CHANCE OF DAYTIME STORMS ACROSS THE AREA ON THURSDAY THEN DRY FRIDAY AND SATURDAY. && .AVIATION...FOR THE 06Z PACKAGE...EXPECT WIDELY SCATTERED SHOWERS WITH ISOLATED EMBEDDED THUNDERSTORMS TO CONTINUE THROUGH THE NIGHT. STORM COVERAGE WILL INCREASE AGAIN AFTER 18Z MONDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC..................KD/JJ AVIATION................KD FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Sep 11, 6:12 AM MST, 20 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 612 AM MST SUN SEP 11 2011 AZZ004>018-037>040-120700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 612 AM MST SUN SEP 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER NORTHERN ARIZONA THROUGH THIS EVENING. SOME OF THE STORMS MAY BECOME SEVERE...PRODUCING ONE INCH DIAMETER HAIL AND OR WIND GUSTS OVER 58 MPH. FLASH FLOODING WILL BE POSSIBLE WITH THE STRONGER STORMS. AREAS WITH THE BEST CHANCE OF SEVERE WEATHER ARE YAVAPAI AND COCONINO COUNTIES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS CHANCES WILL PERSIST FROM MONDAY THROUGH AT LEAST WEDNESDAY...THOUGH THE RISK OF SEVERE WEATHER WILL DECREASE. SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Sep 12, 2:21 AM MST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 221 AM MST MON SEP 12 2011 AZZ015-120930- COCONINO AZ- 221 AM MST MON SEP 12 2011 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA UNTIL 230 AM MST AT 215 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS MOVING OVER THE SCHULTZ BURN SITE...MOVING NORTHEAST AT 15 MPH. AUTOMATED GAGES ON THE BURN SITE INDICATE THAT UP TO ONE-HALF INCH OF RAIN HAS FALLEN IN THE PAST HALF HOUR. NO FLOODING IS EXPECTED AT THIS TIME BUT WASHES AND STREAMS MAY HAVE INCREASED FLOW FOR THE NEXT HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AND BURNED AREAS. && LAT...LON 3536 11151 3524 11157 3532 11168 3540 11160 TIME...MOT...LOC 0920Z 225DEG 2KT 3535 11157 DB
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 5:38 PM MST | Special Weather Statement | FGZ | Yavapai | 22 min |
| Sep 11, 6:48 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Gila | 27 min |
| Sep 12, 5:56 AM MST | Severe Thunderstorm Warning | FGZ | Coconino | 34 min |
| Sep 12, 6:28 AM MST | Severe Thunderstorm Warning | FGZ | Coconino | 32 min |
| Sep 12, 7:00 AM MST | Severe Thunderstorm Warning | FGZ | Coconino | 30 min |
| Sep 12, 12:38 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 22 min |
| Sep 12, 1:00 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 30 min |
| Sep 12, 1:24 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 21 min |
| Sep 12, 1:46 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 29 min |
| Sep 12, 1:54 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 36 min |
| Sep 12, 2:06 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 24 min |
| Sep 12, 2:08 PM MST | Tornado Warning | FGZ | Coconino | 22 min |
| Sep 12, 2:09 PM MST | Tornado Warning | FGZ | Coconino | 21 min |
| Sep 12, 2:25 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
| Sep 12, 2:30 PM MST | Tornado Warning | FGZ | Coconino | 30 min |
| Sep 12, 2:31 PM MST | Tornado Warning | FGZ | Coconino | 29 min |
| Sep 12, 3:01 PM MST | Tornado Warning | FGZ | Coconino | 21 min |
| Sep 12, 3:04 PM MST | Tornado Warning | FGZ | Coconino | 26 min |
| Sep 12, 3:08 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 22 min |
| Sep 12, 4:27 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 33 min |
Nearby
Special Weather Statements in Arizona, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.